MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H180J
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The olympus endoscopic support specialist (ess) on behalf of the customer reported to olympus, a polyp was sucked up into the trap of the evis exera ii gastrointestinal videoscope.During the procedure a gastro polyp was found, the doctor used a cold snare to remove the polyp.A trap was then placed on the endoscope connector and when the nurse checked the trap for a polyp, the staff noted a thick pink tinged tan / brown frothy substance in the trap (the doctor noted that nothing in the stomach looked similar to the substance seen).No liquid or substance was noted in the patient's stomach or esophagus during the procedure, which concerned the physician.The scope was reprocessed / brushed without incidence, passed leak tests, and the resi-test was negative post pre-cleaning by central sterile supply (css), it was recommended that the scope be sent out to be checked.The issue was found during a therapeutic esophagogastroduodenoscopy (egd), the procedure was completed with the same device, and without delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was not confirmed.The device evaluation did not find any foreign material exiting from the channel.Additional findings include the following: the plastic distal end cover and insulation had scratches / cracked glue / dents, the bending section cover adhesive had a crack, the forceps passage had a tear, switch 2 / 3/ 4 had scratches, the insertion tube had a cut on the boot / minor scratches, the control body had missing color rings, the light guide tube had dents / scratches, the scope connector was loose, the right / left / up / down control knob movement was loose, and the production labels were illegible.The investigation is ongoing, a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The foreign object was unable to be identified.There was no deviation from the instruction manual in the reprocessing procedure for areas where foreign matter remained.No physical damage was observed where foreign matter remained.The detection method is described in the instruction manual evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Prevention measures are described in the instruction manual evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17683247
Report Number9610595-2023-12704
Device Sequence Number2598615
Product Code FDS
UDI-Device Identifier04953170275456
UDI-Public04953170275456
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-H180J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/24/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown